Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 256, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2003, 6:23 PM EDT for Union County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2003, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 27, 2003, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Union County, OH
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 272223 SVRILN OHC159-272315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 623 PM EDT SUN JUL 27 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN OHIO... * UNTIL 715 PM EDT... * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF MARYSVILLE...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARYSVILLE... RICHWOOD... SUMMERSVILLE... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4051 8351 4014 8352 4014 8317 4044 8322
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:11 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 27, 3:11 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 311 PM EDT SUN JUL 27 2003 SURFACE ANALYSIS INDICATES COLD FRONT ACROSS THE SOUTHERN GRT LKS SLIDING SOUTHWARD. KILN INDICATING CONVECTION ALONG PRE-FRONTAL BOUNDARY OVER NRN OH AND NRN INDIAN. SATELLITE IMAGERY INDICATES MAINLY CLEAR SKIES AHEAD OF CONVECTION. MODELS ARE GENERALLY IN GOOD AGREEMENT WITH SLOWLY SLIDING FRONT SOUTHWARD ACROSS FA. TIMING DIFFERENCES CENTER ON TIMING OF PERTEBATIONS. CONCERNED MAINLY ABOUT FLOODING AND WIND THREAT. ATMOSPHERE IS MODERATELY UNSTABLE AHEAD OF CONVECTION. MEAN FLOW IS RATHER LIGHT AND UNIDIRECTIONAL ALLOWING BACK BUILDING AND SLOW MOVING CELLS. WILL KEEP A CLOSE EYE ON FLOODING POTENTIAL AND POSSIBLY ISSUE A WATCH. BOTH MODELS ARE TRYING TO INDICATE ADDITIONAL DEVELOPMENT OVERNIGHT AND INTO MONDAY ACROSS THE SOUTH. MAV TEMPS LOOK PRETTY GOOD. .ILN...NONE. TIPTON
Hazardous weather outlook, Jul 27, 4:52 AM EDT, 13 hours 31 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 452 AM EDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT DROPS ACROSS THE AREA. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 27, 2:55 PM EDT, 3 hours 28 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT SUN JUL 27 2003 ...SEVERE WEATHER POSSIBLE TONIGHT... A COLD FRONT WILL MOVE SOUTH FROM THE GREAT LAKES THROUGH THE OHIO VALLEY TONIGHT. STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL BRING ABUNDANT MOISTURE TO FEED THE THUNDERSTORMS THAT WILL BECOME WIDESPREAD ALONG AND JUST AHEAD OF THE FRONT. DUE THE THE AMOUNT OF MOISTURE AND INSTABILITY...SOME OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND GUSTY WINDS. SPOTTER ACTIVATION IS NECESSARY THIS EVENING NORTH OF I-70. ACTIVATION IS LIKELY LATER TONIGHT AND OVERNIGHT FOR AREAS SOUTH OF I-70 INCLUDING PARTS OF INDIANA AND KENTUCKY. LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES. FRANKS
Local storm report, Jul 27, 5:43 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0543 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM CELINA OH DOWNBURST
07/27/03 MERCER SEVERAL TREES DOWN AND
POWER LINES DOWN IN CELINA.
GATLocal storm report, Jul 27, 6:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0601 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM ST. MARYS OH DOWNBURST
07/27/03 AUGLAIZE ONE LARGE TREE DOWN.
GATLocal storm report, Jul 27, 6:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0613 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM RUSHSYLVANIA OH WIND DAMAGE
07/27/03 LOGAN ONE TREE KNOCKED DOWN
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
| Jul 27, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 46 min |
| Jul 27, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 45 min |
| Jul 27, 6:22 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.